Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Polynomials with Galois groups $ {\rm Aut}(M\sb {22}),\;M\sb {22},$ and $ {\rm PSL}\sb 3({\bf F}\sb 4)\cdot 2\sb 2$ over $ {\bf Q}$


Author: Gunter Malle
Journal: Math. Comp. 51 (1988), 761-768
MSC: Primary 12F10; Secondary 12-04, 12E10, 65H10
DOI: https://doi.org/10.1090/S0025-5718-1988-0958642-3
MathSciNet review: 958642
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the construction of infinite families of polynomials with Galois groups $ \operatorname{Aut} ({M_{22}})$, $ {M_{22}}$ and $ {\text{PSL}_3}({\mathbb{F}_4})\;\cdot\;2$ over $ \mathbb{Q}$ is achieved. The determination of these polynomials leads to a system of nonlinear algebraic equations in 22 unknowns. The solutions belonging to the Galois extensions with the desired Galois groups are computed with a p-modular version of the Buchberger algorithm. The application of this method, which is described in some detail, turns out to be feasible even for relatively large systems of nonlinear equations.


References [Enhancements On Off] (What's this?)

  • [1] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker & R. A. Wilson, Atlas of Finite Groups, Clarendon Press, Oxford, 1985. MR 827219 (88g:20025)
  • [2] F. Häfner, Realisierung der Mathieugruppen $ {M_{24}}$ und $ {M_{23}}$ als Galoisgruppen, Diplomarbeit, Universität Karlsruhe, 1987.
  • [3] G. Hoyden-Siedersleben & B. H. Matzat, "Realisierung sporadischer einfacher Gruppen als Galoisgruppen über Kreisteilungskörpen," J. Algebra, v. 101, 1986, pp. 273-285. MR 843705 (88d:12001)
  • [4] G. Malle & B. H. Matzat, "Realisierung von Gruppen $ {\text{PSL}_2}({\mathbb{F}_p})$ als Galoisgruppen über $ \mathbb{Q}$," Math. Ann., v. 272, 1985, pp. 549-565. MR 807290 (87e:12002)
  • [5] G. Malle, "Polynomials for primitive nonsolvable permutation groups of degree $ d \leq 15$," J. Symb. Comput., v. 4, 1987, pp. 83-92. MR 908415 (89b:12007)
  • [6] B. H. Matzat, "Zwei Aspekte konstruktiver Galoistheorie," J. Algebra, v. 96, 1985, pp. 499-531. MR 810543 (87e:12003)
  • [7] B. H. Matzat & A. Zeh-Marschke, "Realisierung der Mathieugruppen $ {M_{11}}$ und $ {M_{12}}$ als Galoisgruppen über $ \mathbb{Q}$," J. Number Theory, v. 23, 1986, pp. 195-202. MR 845901 (88c:12008)
  • [8] B. H. Matzat & A. Zeh-Marschke, "Polynome mit der Mathieugruppe $ {M_{11}}$ als Galoisgruppe über $ \mathbb{Q}$," J. Symb. Comput., v. 4, 1987, pp. 93-98. MR 908416 (89b:12004)
  • [9] W. Trinks, "Über B. Buchbergers Verfahren, Systeme algebraischer Gleichungen zu lösen," J. Number Theory, v. 10, 1978, pp. 475-488. MR 515056 (82e:13007)
  • [10] W. Trinks, "On improving approximate results of Buchberger's algorithm by Newton's method," ACM SIGSAM Bull., v. 18, 1984, pp. 7-11.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12F10, 12-04, 12E10, 65H10

Retrieve articles in all journals with MSC: 12F10, 12-04, 12E10, 65H10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1988-0958642-3
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society